Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Suk-Woo Lee 2 Articles
A Case of Chemical Burn Caused by Trifluoroacetic Anhydride that Mimicked a Hydrofluoric Acid Burn
Jung-Soo Park, Hoon Kim, Suk-Woo Lee
J Korean Soc Clin Toxicol. 2010;8(1):43-45.   Published online June 30, 2010
  • 66 View
  • 1 Download
AbstractAbstract PDF
A 22-year-old woman was referred to our emergency department for the treatment of a chemical injury on her arm. She had accidentally spilled 99% trifluoroacetic anhydride (TFAA) over her left forearm during an organic chemistry experiment. She visited a primary care unit, and then she was referred to our hospital for inactivation of the released fluoride ions. Her skin lesions were different from those caused by hydrofluoric acid (HF) injury. The injured area showed painful whitish maculae and patchy areas with accentuated rim. No vesiculation and bulla formation was detected. We intradermally injected a 5% solution of calcium through a 24-gauge needle into the burned skin. After the injection, she complained of more severe pain. Although TFAA contains fluorine, it does not release free fluoride ions on contact with the skin, unlike HF. In fact, application of calcium gluconate for TFAA burns is not recommended. Rather, it should be avoided since it increases pain and local abscess formation.
A Case of Seizure in Diphenhydramine Overdose
Jung-Soo Park, Hoon Kim, Suk-Woo Lee
J Korean Soc Clin Toxicol. 2009;7(1):23-25.   Published online June 30, 2009
  • 73 View
  • 0 Download
AbstractAbstract PDF
A 21-year-old woman ingested 1,250 mg of diphenhydramine in a single overdose. Diphenhydramine, a rare ingredient in over-the-counter medication, is used to treat insomnia in Korea. Toxicity is usually limited to anticholinergic symptoms. The standard approach to therapy for the treatment of diphenhydramine overdose is supportive care, including physostigmines and sodium bicarbonates. Here, we review the literature and for the first time report a case of acute diphenhydramine overdosage in Korea, complicated with seizures.

JKSCT : Journal of The Korean Society of Clinical Toxicology